Results 1 to 5 of 5
Need Help Identifying Medication (?Metformin?)
  1. #1
    eskeen is offline New Member
    Join Date
    Sep 2005
    Location
    .
    Posts
    2

    Default Need Help Identifying Medication (?Metformin?)

    Hi everyone,

    I have a bit of a "problem". I am a Type 2 diabetic diagnosed last year--8/3/04--and have run out of my medications: Metformin and Glyburide. I take Metformin HCl, 500mg and they're manufactured by the Andrx Corporation (their description is 'round, white to off-white, film coated tablets debossed with "Andrx 674" on one side and "500" debossed on the other side')--it's a generic, of course--for Glucophage *and* I take 2 in the morning and 3 in the evening, as well as Glyburide, 5mg, but I don't know what the brand name is exactly for that--my family physician never told me although I'm thinking I could do a little investigating and find out; just *maybe*. With the Glyburide, I take 2 in the morning and 2 at night, even though I judge according to my blood sugar readings but I usually take the maximum dosage to "cover my bases". Anyway, Teva manufactures those--*supposedly*--I say *supposedly* b/c there's conflicts in the color on here and a site that *I* use, as well as who manufactures it---LOL. HMMM...! They're actually light blue, which would suggest that this site is right, and the site I have been using is...?wrong?...I dunno. Anyway, I'll provide a link to both and y'all/someone can compare and give me some advice or whatnot:

    http://www.drugs.com/xq/cfm/pageID_1...t/qx/index.htm
    http://www.drugdigest.org/DD/DVH/DisplayImage/1,20243,00093936401|1,00.html

    With the first link, it's the third image. They're both IDENTICAL, minus the phamaceutical companies and (supposed) colors. <SIGH> I'm not worried...just somewhat "puzzled". LOL--Laugh Out Loud.

    Anyway, my "problem", essentially---aside from the fact that I'm SLAM out of my medications and have to wait about another week, or LONGER!!--, is that I have a fellow nursing school classmate (we're first semester ADN--community college--students) who was diagnosed with PCOS, Polycystic Ovarian Syndrome, or multiple cysts on her ovaries. Anyway, she was prescribed Metformin (non-HCl though), 500mg though even though she is NOT diabetic, does NOT have glucose impairment to ANY degree, etc. I told her of my predicament and she said she would gladly give me what she had. I was SO grateful to her and yesterday she brought her supply to me. Wellllll...they look NOTHING like what I take!! I haven't taken them and frankly, am freaked to do so. I wouldn't advise/don't advise ANYONE to take anyone else's medication(s) and whatnot so I heed(ed) my own advice...ya know...? So...I thought I'd ask y'all if y'all could advise me as to if this actually is Metformin. She said it is/was; I couldn't find it here on the Internet, nor in our drug book, etc. Here's the description: 'white oval tablet and on one side on the far left there are two small triangles with one pointing down and the other pointing up and they both are on top of each other with the numbers "4435" beside them; also, 500 is on the other side'. I really appreciate any help that anyone can give me. Lastly, since I take Metformin HCl tablets (originally), would anyone think/know if there would be any harm in taking non-HCl tablets (if it turns out that these are Metformin)? Again, thanks!!

    Erin

    P.S. Does anyone know who manufactures my classmates's tablets? I'm just curious...

  2. #2
    Rawoody is offline Platinum Member
    Join Date
    Jul 2005
    Location
    USA.
    Posts
    2,043

    Default

    The Andrx 674 is Metformin 500 mg (Regular release) and the 4435 is Metformin XR (eXtended Release) 500 mg. My understanding is that the XR is a once a day pill and the regular is usually administered several times a day.

    Here's more info for you.

    http://www.rxlist.com/cgi/generic/metformi_>>>.htm

    I might not always be right, but I'm never wrong.

  3. #3
    Rawoody is offline Platinum Member
    Join Date
    Jul 2005
    Location
    USA.
    Posts
    2,043

    Default

    However, I would also suggest you talk to your doctor about it, and see what (s)he says, as only they can determine a safe dosage level for you. Goodness knows you wouldn't want to take too much and wind up in hypoglycemic shock.

    Also, Glyburide (Micronase(R, Glynase, Diabeta)) is a blood-glucose-lowering drug of the sulfonyl-urea class. Glyburide appears to lower the blood glucose acutely by stimulating the release of insulin from the pancreas, an effect dependent upon functioning beta cells in the pancreatic islets.

    Also, here's TEVA's website and the G products. You didn't say what the imprint was, however, they do make a lt blue pill that's 3 mg and a lt green pill that's 5 mg.

    http://www.tevausa.com/default.aspx?pageid=28&pagenav=G

    I might not always be right, but I'm never wrong.

  4. #4
    Rawoody is offline Platinum Member
    Join Date
    Jul 2005
    Location
    USA.
    Posts
    2,043

    Default

    By the by... the 4435 that your friend has is made by Zenith Goldline (a subsidary of IVAX Pharmaceuticals)

    I might not always be right, but I'm never wrong.

  5. #5
    eskeen is offline New Member
    Join Date
    Sep 2005
    Location
    .
    Posts
    2

    Default

    Thanks Rawoody so VERY, VERY much! Now I know for *sure* NOT to take it!! GRRR! This puts me in SUCH a friggin' bind! <screams!> And you're SO right about the hypoglycemic shock and such...<shudders> as for one, I already have experienced enough hypos as it is...<SIGH>. YIKES! Scary thing is...I've experienced nighttime hypos, but have been fortunate enough to be able to wake up, recognize AUTOMATICALLY what's going on, treat accordingly, etc.--most of the time one of the symptoms I have is not being able to move so...I keep a big bottle of glucose tablets on my bedside table. I know they say not to make a habit of using those, buttttt...when that happens and one experiences symptoms that can render you unable to move, speak, etc., well...you do what you have to...right? I've had more hypos than hypers.

    I've become QUITE familiar with all of the antidiabetes drugs--unfortunately--and my Dad was also a Type 2 as well, but he was on Gluctrol XL, 5mg and wound up on a maximum dosage of 20mg somewhat of a short time before he passed away (October 3, 2003)--I don't remember exactly when he was titrated up to that dosage--I'd have to go back in his medical records and see. He did well with it initially--off and on--but became "noncompliant"--he also had MULTIPLE health problems in general---hypertension, metastatic renal cell carcinoma with mets to his lungs and bones, chronic sinus problems, etc.

    It would be nice if Dr. Gage (male, BTW) would put me on Glucovance b/c that would make my life just a *tad* bit easier in that I wouldn't have to take so much friggin' medication--diabetes meds. anyway. I'm also a migraineur--one who suffers from migraines, but I have those medications "covered"--4 of them. <SIGH> I suffer from three chronic conditions, which is QUITE challenging--I've only been a migraineur--"officially"--since May 13, when I was diagnosed. My migraines are the result of my two most recent brain surgeries (I have hydrocephalus).

    Again, thanks for your help! Take care!

    Erin

    P.S. Re: my friend's medication and who manufactures it, I had put "two and two" together when I was browsing through the images and came across a medication that had the two triangles and I saw who manufactured it. I thought "AHA!". LOL. Still...at the time, that didn't help me too much. However, since you provided SOOOO much more insight, that's been GREAT!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22